Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 93, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 11, 1999, 10:24 PM CDT for Crawford County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 1999, 10:24 PM CDT (03:24 UTC)
- Expired
- May 11, 1999, 11:10 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Crawford County, KS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:10 PM CDT, 14 minutes earlier.
Area forecast discussion, May 11, 10:10 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1010 PM CDT TUE MAY 11 1999 ISSUED A ZONE UPDATE JUST BEFORE 10 PM TO ELIMINATE EVENING WORDING FROM SOUTH CENTRAL GROUP. ALSO ADJUSTED THE WORDING OF THE LIKELY POP OVERNIGHT TO PUSH IT BACK AS FAR AS POSSIBLE DUE TO SLOW EASTWARD MOVEMENT. TWO SEPARATE FEATURES INDICATED ON KSGF RADAR: FIRST IS A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM BETWEEN TULSA AND FAYETTEVILLE TO NEAR SEDALIA. SECOND FEATURE IS AN AREA OF POST FRONTAL SHOWERS AND THUNDERSTORMS OVER SOUTHEAST KANSAS AND NORTHERN OKLAHOMA. DURING THE PAST HOUR...THESE TWO FEATURES HAVE TRIED TO MERGE. WATER VAPOR LOOP INDICATED A PIECE OF ENERGY MOVING INTO WESTERN KANSAS AND NEBRASKA. WHILE THIS MAY ENHANCE THE SHOWERS AND THUNDERSTORMS...IT MAY ALSO HELP TO PUSH THEM EAST. WILL SEE WHAT THE 00Z MODELS SAY ABOUT THAT. SUTTON
In the hours before
Special weather statement, May 11, 6:20 PM CDT, 4 hours 4 minutes before
KSZ073-097-101-MOZ066-077>081-088>091-093>095-101>104-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 PM CDT TUE MAY 11 1999 ...SEVERE THUNDERSTORM WATCH 250 IS IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES: IN KANSAS: BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI: BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... POLK... STONE... TANEY... VERNON... WEBSTER... A COLD FRONT STRETCHED ACROSS EASTERN KANSAS EARLY THIS EVENING AND WILL PUSH SLOWLY INTO THE OZARKS THIS EVENING. THE AIRMASS ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS HAD BECOME VERY UNSTABLE THIS AFTERNOON. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE IN THE WATCH AREA THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED. SUTTON
Special weather statement, May 11, 6:20 PM CDT, 4 hours 4 minutes before
KSZ073-097-101-MOZ066-077>081-088>091-093>095-101>104-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 PM CDT TUE MAY 11 1999 ...SEVERE THUNDERSTORM WATCH 250 IS IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES: IN KANSAS: BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI: BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... POLK... STONE... TANEY... VERNON... WEBSTER... A COLD FRONT STRETCHED ACROSS EASTERN KANSAS EARLY THIS EVENING AND WILL PUSH SLOWLY INTO THE OZARKS THIS EVENING. THE AIRMASS ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS HAD BECOME VERY UNSTABLE THIS AFTERNOON. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE IN THE WATCH AREA THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED. SUTTON
Local storm report, May 11, 9:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT TUE MAY 11 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0827 PM 3 W EL DORADO SPGS MO .75 INCH HAIL
05/11/99 CEDAR
0831 PM 3 E DEDERICK MO 1 INCH HAIL
05/11/99 VERNON
0855 PM 3 S WALNUT KS .75 INCH HAIL
05/11/99 CRAWFORD
SUTTONThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
| May 11, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 63 min |
| May 11, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper | 63 min |
| May 11, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 62 min |
| May 11, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 35 min |
| May 11, 9:11 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| May 11, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 37 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| May 12, 2:48 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 4 hr |
| May 12, 2:48 AM CDT | Flash Flood Warning | SGF | Greene, Hickory, Polk | 4 hr |
| May 12, 3:01 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 4 hr |
| May 12, 4:42 AM CDT | Flash Flood Warning | SGF | Dallas | 4 hr |
| May 12, 5:45 AM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Cedar, Polk, St. Clair | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Dallas, Greene | 6 hr |
| May 11, 8:32 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 63 min |
| May 11, 11:25 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 4 hr |
| May 12, 3:01 AM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.